Fixed point theorems for contractions of rational type in complete metric spaces

Volume 11, Issue 1, pp 98--107

Publication Date: 2017-12-27


Tomonari Suzuki - Department of Basic Sciences, Faculty of Engineering, Kyushu Institute of Technology, Tobata, Kitakyushu 804-8550, Japan


Samet et al. in [S. Samet, C. Vetro, H. Yazidi, J. Nonlinear Sci. Appl., \({\bf 6}\) (2013), 162--169] proved some fixed point theorem for contractions of rational type. In order to clarify the mathematical structure of contractions of rational type, we generalize this theorem in a general setting.


Fixed point, contraction of rational type, complete metric space


[1] S. Banach, Sur les opérations dans les ensembles abstraits et leur application aux équations intégrales, Fund. Math., 3 (1922), 133–181.
[2] R. Caccioppoli, Un teorema generale sull’esistenza di elementi uniti in una transformazione funzionale, Rend. Accad. Lincei, 11 (1930), 794–799.
[3] L. Ćirić, A new fixed-point theorem for contractive mappings, Publ. Inst. Math. (Beograd), 30 (1981), 25–27.
[4] B. K. Dass, S. Gupta, An extension of Banach contraction principle through rational expression, Indian J. Pure Appl. Math., 6 (1975), 1455–1458.
[5] A. N. Gupta, A. Saxena, A unique fixed point theorem in metric spaces, Math. Student, 52 (1984), 156–158.
[6] M. Hegedüs, T. Szilágyi, Equivalent conditions and a new fixed point theorem in the theory of contractive type mappings, Math. Japon., 25 (1980), 147–157.
[7] J. Jachymski, Equivalent conditions and the Meir-Keeler type theorems, J. Math. Anal. Appl., 194 (1995), 293–303.
[8] J. Jachymski, Remarks on contractive conditions of integral type, Nonlinear Anal., 71 (2009), 1073–1081.
[9] E. Karapinar, W. Shatanawi, K. Taş, Fixed point theorem on partial metric spaces involving rational expressions, Miskolc Math. Notes, 14 (2013), 135–142.
[10] M. Kuczma, B. Choczewski, R. Ger, Iterative functional equations, Cambridge University Press, Cambridge, (1990).
[11] J. Matkowski, Fixed point theorems for contractive mappings in metric spaces, Časopis Pěst. Mat., 105 (1980), 341–344.
[12] A. Meir, E. Keeler, A theorem on contraction mappings, J. Math. Anal. Appl., 28 (1969), 326–329.
[13] N. Redjel, A. Dehici, ˙I. M. Erhan, A fixed point theorem for Meir-Keeler type contraction via Gupta-Saxena expression, Fixed Point Theory Appl., 2015 (2015), 9 pages.
[14] S. Samet, C. Vetro, H. Yazidi, A fixed point theorem for a Meir-Keeler type contraction through rational expression, J. Nonlinear Sci. Appl., 6 (2013), 162–169.
[15] T. Suzuki, Discussion of several contractions by Jachymski’s approach, Fixed Point Theory Appl., 2016 (2016), 11 pages.


XML export